Alert archive / Texas / River Flood Warnings in 2014

River Flood Warning 4, NWS Corpus Christi, TX

May 27, 2014Victoria County, Texas

NWS Corpus Christi, TX issued this river flood warning at May 27, 2014, 8:13 PM CDT for Victoria County, Texas. It took effect at May 29, 2014, 8:12 AM CDT. It was in force for 63 hr.

The area

The counties it named.

The facts

Issued
May 27, 2014, 8:13 PM CDT (01:13 UTC)
In effect from
May 29, 2014, 8:12 AM CDT
Expired
May 31, 2014, 11:24 PM CDT
In force
63 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Minor

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River at Victoria (VICT2).

Action stage
12 ft
Minor stage
21 ft
Moderate stage
27 ft
Major stage
29.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08176500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at May 27, 6:39 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 27, 6:39 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
639 PM CDT TUE MAY 27 2014

.DISCUSSION...SEE AVIATION SECTION FOR 00Z TAFS.

&&

.AVIATION...SEVERE THUNDERSTORM IMPACTING THE ALICE AIRPORT AT
THIS TIME. THUNDERSTORMS MAY STAY WEST OF CRP BUT CONVECTION WILL
STILL BE POSSIBLE THROUGH 03Z. AFTER THIS ROUND OF CONVECTION
THIS MORNING...A RETURN TO MVFR CEILINGS WILL BE POSSIBLE AGAIN
AFTER 06Z AT ALI/VCT/CRP. MVFR CIGS WILL LIFT AFTER 14Z WITH
ISOLATED SHOWERS POSSIBLE. KEPT A MENTION OF CONVECTION IN
VCT WITH IMPROVEMENT TO VFR BY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 406 PM CDT TUE MAY 27 2014/

SHORT TERM (TONIGHT THROUGH WEDNESDAY)...THE STORMS PREDICTION
CENTER HAS ISSUED A TORNADO WATCH FOR PORTIONS OF SOUTH TEXAS UNTIL
11 PM CDT. HAVE EXTENDED THE FLASH FLOOD WATCH UNTIL 11 PM DUE TO
THE ADDITIONAL PRECIP ACROSS THE VICTORIA CROSSROADS WHERE PREVIOUS
RAIN HAS SATURATED THE GROUND.

ANOTHER ROUND OF SCT STORMS ARE DVLPG ACROSS EWX'S SOUTHERN CWA
AND ARE BEGINNING TO ENTER THE NRN CWA THIS AFTERNOON IN RESPONSE
TO AN EMBEDDED SHORT WAVE ROUNDING THE BASE OF A STRONG UPPER
CLOSED LOW LOCATED OVER OK. THESE STORMS ARE EXPECTED TO CONT AN
E TO SE MOVEMENT THROUGH THE EVENING HRS...COMBINING WITH ISOLD
STORMS THAT ARE DVLPG ACROSS CENTRAL CWA. THESE STORMS ARE
EXPECTED TO BECOME BETTER ORGANIZED AS THEY MOVE E AND SE. THERE
IS AN E TO W ORIENTED OUTFLOW BDRY PER VISIBLE SATELLITE EXTENDING
FROM PORT ARANSAS EASTWARD ACROSS THE COASTAL WATERS. THERE IS
LIKELY A PORTION OF THIS BDRY EXTENDING W WHICH THE STORMS CAN
FOCUS ON AS THEY MOVE E TO SE. MODELS PROG CIN TO INCREASE ALONG
THE COAST THROUGH THE EVENING WITH THE BETTER INSTABILITY
REMAINING OVER THE CENTRAL AND SOUTHERN PORTIONS OF THE CWA BUT
ALSO WEAKENING THRU THE EVENING. PWATS ARE PROGD TO LOWER SLIGHTLY
THROUGH THE EVENING. WITH THE LOSS OF DAYTIME HEATING COMBINED
WITH THE INCREASE OF CIN AND DECREASE OF MOISTURE...AM EXPECTING A
DECREASE IN ACTIVITY LATER THIS EVENING. BY WED...THE AIRMASS IS
PROGD TO BE SLIGHTLY DRIER AND THE UPPER LOW IS PROGD TO BE
SLIGHTLY FARTHER E...BUT STILL PROVIDING EMBEDDED SHORT WAVES ON
THE W SIDE OF THE LOW. A WEAK FRONTAL BDRY IS ALSO PROGD TO MV
INTO S TX ON WED WHICH WILL PROVIDE A FOCUS FOR CONVECTION. THE
MOISTURE AND SFC BDRY SHOULD BE SUFFICIENT FOR ISOLD/SCT
CONVECTION ON WED.

LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...MAIN FORECAST PROBLEM
OF THE DAY IS THE RAIN CHANCE THROUGH THE PERIOD. UPPER LOW IS TO
THE EAST BY WEDNESDAY NIGHT...WITH MAYBE SOME LIFT REMAINING
WEDNESDAY NIGHT FOR SOME EVENING CONVECTION OVER THE EASTERN AREAS.
HOWEVER...MODELS ARE SHOWING 850MB BOUNDARY WEDNESDAY NIGHT AS
WELL...AND SOME CONVECTION CAN FORM ON THIS BOUNDARY (GOOD MOISTURE
CONVERGENCE ASSOCIATED WITH IT). THUS...AM GOING TO KEEP SOME RAIN
IN THE FORECAST. FOR NOW...WILL ONLY GO WITH A SLIGHT CHANCE BUT
COULD HAVE MORE OVER THE SOUTHERN AREAS. CWFA GETS UNDER DIFFLUENT
SIDE OF UPPER LOW ON THURSDAY WITH SOME DRIER AIR IN PLACE AND WEAK
MID-LEVEL DRYING GOING ON. FEELING RIGHT NOW IS THAT CONVECTION WILL
BE MORE OF A SEA-BREEZE TYPE...WITH MOST OF THE CONVECTION STAYING
TO THE EASTERN AREAS (SINCE DRIER AIR/PWATS LESS THAN 1.5 INCHES ARE
FORECAST OUT TO THE WEST). PWATS GRADUALLY IMPROVE FARTHER WEST
THROUGH THE END OF THE WEEK...AND MOISTURE IS SLIGHTLY ABOVE NORMAL
FOR THIS TIME OF YEAR (PWATS ON AVERAGE ABOUT 1.5 INCHES). IN
SHORT...WILL MAINTAIN A SEA-BREEZE/DIURNAL TYPE CONVECTIVE PATTERN
OVER THE FORECAST ARE THROUGH SUNDAY...WITH NO MORE THAN LOW CHANCE
POPS OVER THE INLAND AREAS THROUGH SATURDAY. AFTER THAT...THINGS
BEGIN TO DRY OUT AND RIDGE BUILDS IN BY MONDAY...SO WILL JUST GO
WITH A SLIGHT CHANCE POPS SUNDAY EASTERN AREAS THEN DRY AFTER THAT.
EXPECTING PRETTY MUCH NEAR NORMAL TEMPERATURES THROUGH THE
WEEKEND...THEN GOING ABOVE NORMAL DURING THE BEGINNING OF NEXT WEEK
AS UPPER RIDGE REALLY BEGINS TO TAKE HOLD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  91  72  91  71  /  50  20  20  30  10
VICTORIA          72  86  69  89  69  /  50  30  20  30  20
LAREDO            75  98  75  98  75  /  20  10  20  10  10
ALICE             73  93  70  94  70  /  40  20  20  20  10
ROCKPORT          75  86  74  88  73  /  50  20  20  30  20
COTULLA           72  93  70  95  71  /  10  10  10  10  10
KINGSVILLE        74  93  72  93  71  /  50  20  20  30  10
NAVY CORPUS       76  84  75  87  74  /  50  20  20  30  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 11 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: BEE...GOLIAD...VICTORIA.

GM...NONE.

&&

TMT/89...AVIATION
Hazardous weather outlook, May 27, 4:14 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
414 PM CDT TUE MAY 27 2014

GMZ230-235-250-255-270-275-TXZ229>234-239>247-280830-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
414 PM CDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT FOR THE COASTAL BEND...VICTORIA
CROSSROADS AND EASTERN PORTIONS OF THE BRUSH COUNTRY ALONG WITH
THE COASTAL WATERS OF THE MIDDLE TEXAS COAST UNTIL 11 PM.
SCATTERED SEVERE THUNDERSTORMS PRODUCING WIND GUSTS UP TO 70 MPH
AND HAIL UP TO 2 INCHES IN DIAMETER. THE SHEAR PROFILE IS STRONG
ENOUGH TO PROVIDE AN INCREASED THREAT FOR TORNADOES.

A FLASH FLOOD WATCH IS IN EFFECT FOR BEE...VICTORIA...AND GOLIAD
COUNTIES THROUGH 11 PM THIS EVENING.

THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS TODAY ALONG
GULF FACING BEACHES OF THE BARRIER ISLANDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH
TEXAS WEDNESDAY THROUGH SUNDAY. SEVERE STORMS ARE NOT CURRENTLY
ANTICIPATED...ALTHOUGH ISOLATED AND BRIEF HEAVY DOWNPOURS...ALONG
WITH CLOUD TO GROUND LIGHTNING...WILL OCCUR WITH SOME STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED ACROSS SOUTH TEXAS THIS AFTERNOON
AND EVENING.

TMT

In the hours before

Local storm report, May 27, 4:46 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
446 PM CDT TUE MAY 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             3 N THREE RIVERS        28.51N 98.18W
05/27/2014  E1.00 INCH       LIVE OAK           TX   EMERGENCY MNGR

            REPORTED NEAR MERGER OF INTERSTATE 37 AND HIGHWAY 281.

0438 PM     FUNNEL CLOUD     3 N THREE RIVERS        28.51N 98.18W
05/27/2014                   LIVE OAK           TX   EMERGENCY MNGR

            REPORTED NEAR MERGER OF INTERSTATE 37 AND HIGHWAY 281.

&&

TTINSLEY
Local storm report, May 27, 6:35 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
635 PM CDT TUE MAY 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             ALICE                   27.76N 98.07W
05/27/2014  E2.75 INCH       JIM WELLS          TX   TRAINED SPOTTER

            BASEBALL SIZE HAIL IN THE CENTER OF THE TOWN OF ALICE.

&&

TTINSLEY
Special weather statement, May 27, 6:39 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
639 PM CDT TUE MAY 27 2014

TXZ240-241-280045-
DUVAL-JIM WELLS-
639 PM CDT TUE MAY 27 2014

...A CLUSTER OF STRONG THUNDERSTORMS WERE AFFECTING WESTERN DUVAL
AND EXTREME EASTERN JIM WELLS COUNTIES...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM LA ROSITA TO SAN DIEGO...MOVING SOUTHEAST
AT 10 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

CB
Local storm report, May 27, 6:43 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
643 PM CDT TUE MAY 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND DMG     ALICE                   27.76N 98.07W
05/27/2014                   JIM WELLS          TX   TRAINED SPOTTER

            LARGE TREES BLOWN DOWN IN THE CENTRAL PART OF ALICE.

0638 PM     TSTM WND GST     2 SE ALICE              27.74N 98.04W
05/27/2014  M58 MPH          JIM WELLS          TX   ASOS

            ALICE INTERNATIONAL AIRPORT ASOS MEASURED A GUST TO 50
            KNOTS.

&&

TTINSLEY

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:28 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg47 min
May 27, 7:50 PM CDTTornado WarningCRPJim Wells, Kleberg25 min
May 28, 11:24 AM CDTSpecial Marine WarningCRP81 min
May 28, 12:39 PM CDTSpecial Marine WarningCRP2 hr
May 28, 1:04 PM CDTRiver Flood WarningCRPLive Oak24 hr

Nearby

River Flood Warnings in Texas, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.